Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 26, 1998, 8:50 PM CDT for Mitchell County, Sterling County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1998, 8:50 PM CDT (01:50 UTC)
- Expired
- May 26, 1998, 11:50 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Mitchell County, TX, Sterling County, TX
The radar
The San Angelo radar (KSJT), 90 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2356 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 270150 FFWSJT TXC335-431-270450- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 850 PM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... MITCHELL COUNTY IN NORTHWESTERN TEXAS STERLING COUNTY IN WEST CENTRAL TEXAS * UNTIL 1150 PM CDT * AT 845 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS WESTERN MITCHELL COUNTY AND MUCH OF STERLING COUNTY... MOVING NORTHEAST AT 15 MPH. * A LINE OF STRONG TO SEVERE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL MOVE EAST ACROSS STERLING AND MITCHELL COUNTIES THROUGH 10 PM CDT. THESE THUNDERSTORMS WILL BE MOVING OVER AREAS PREVIOUSLY SATURATED BY RAINFALL LAST NIGHT AND THIS EVENING PRODUCING A SERIOUS FLASH FLOOD THREAT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. 12
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 1:57 PM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, May 26, 1:57 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 157 PM CDT TUE MAY 26 1998 FLAT UPPER LEVEL RIDGE ALONG THE GULF COAST WILL BUILD INTO TX THROUGH THURSDAY...WITH CORRESPONDING INCREASES IN 1000-500 MB THICKNESSES. THE TRAIN OF WEAK SHORT WAVE TROFS EMBEDDED IN THE SOUTHWEST FLOW THE PAST 2 DAYS WILL SHIFT NORTH OF WC TX...BUT SOUTHEAST LOW LEVEL FLOW WILL CONTINUE TO SUPPORT 60+ DEGREE DEWPOINTS THE NEXT 2 DAYS. BEST RAIN CHANCE WILL BE THIS EVENING. 18Z ADAP ESTIMATED LIFTED INDICES WERE -10 TO -12C OVER THE WESTERN 1/3 OF WC TX. THIS AREA IS WEAKLY CAPPED AND EXPECT STORMS IN THIS REGION INITIALLY DESPITE RELATIVELY WEAK CONVERGENCE. JTN PROFILER SHOWS UNIMPRESSIVE SPEED SHEAR...SUGGESTING SLOW MOVING PULSE-TYPE STORMS. TEMPERATURES TRICKY WITH POTENTIAL STORM OUTFLOW AND DAYTIME HAZE. GOOD CONSENSUS AMONG THE CONSERVATIVE FAN/FWC GUIDANCE...SEE NO REASON TO DEVIATE SIGNIFICANTLY. ABI 065/091 21 SJT 065/092 21 JCT 067/092 1- 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 64 min |
| May 26, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 61 min |
| May 26, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 63 min |
| May 26, 8:00 PM CDT | Tornado Warning | SJT | Tom Green | 60 min |
| May 26, 8:06 PM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| May 26, 8:15 PM CDT | Tornado Warning | SJT | Concho, Tom Green | 80 min |
| May 26, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 91 min |
| May 26, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 64 min |
| May 26, 8:30 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 65 min |
| May 26, 8:40 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 80 min |
| May 26, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 65 min |
| May 26, 9:05 PM CDT | Flash Flood Warning | SJT | Concho, Runnels, Tom Green | 4 hr |
| May 26, 9:28 PM CDT | Tornado Warning | SJT | Concho, Runnels, Tom Green | 62 min |
| May 26, 9:31 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 64 min |
| May 26, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 63 min |
| May 26, 9:35 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 65 min |
| May 26, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| May 26, 9:51 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 79 min |
| May 26, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 61 min |
| May 26, 10:14 PM CDT | Tornado Warning | SJT | Irion | 66 min |
| May 26, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 80 min |
| May 26, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| May 26, 10:29 PM CDT | Flash Flood Warning | SJT | Coleman | 4 hr |
| May 26, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 96 min |
| May 26, 10:34 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 96 min |
| May 26, 10:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 80 min |
| May 26, 10:58 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 62 min |
| May 26, 11:04 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 66 min |
| May 26, 11:13 PM CDT | Flash Flood Warning | SJT | Tom Green | 112 min |
| May 26, 11:18 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 26, 11:46 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| May 26, 11:56 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| May 27, 12:09 AM CDT | Tornado Warning | SJT | Crockett | 61 min |
| May 27, 12:21 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 49 min |
| May 27, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 63 min |
| May 27, 12:28 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 62 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.